OnJan 10, 2011 I visited a PS. He used 2 syringes Juvederm in my lips and a little in folds around mouth. I didn't like the unevenness that I saw after the procedure but was told to give it time it will even out. Went back to see PS on 9/8/2010 and was told to give it more time and that is when I decided never again will I do this. I look like I had a stroke. My left upper left still has a lump and when I smile the lump hangs over my teeth...I hate it.
What should I do? Juvederm in my Lips Having Issues 15 Months Later
Doctor Answers 19
Lip Swelling 15 months after Juvederm
First, I would recommend seeing another physician to evaluate exactly what is causing your persistent swelling. It may be scarring from the hematoma which would not respond to hyaluronidase. I suppose it could be persistent Juvederm, but this is an awful long time for the product to persist. So rather than suggesting hyaluronidase, I would suggest an evaluation by a different plastic surgeon or dermatologic surgeon who has a lot of experience with soft-tissue fillers.
Have a question? Ask a doctor
Lumps in lips 15 months after Juvederm is scar from hematoma.
This unfortunate situation is the result of scar from hematoma from injection into the lips (a very vascular area). WHAT was injected has nothing to do with your present situation, and really wasn't the fault of the product, and could have happened with any injector, regardless of experience.
The experience is needed now, so that you don't have injections of something that won't help, and may cause another hematoma. BTW, had you taken an aspirin or ibuprofen in the two weeks prior to your Juvederm injection? Obviously, you can't go back, but for other patients reading this, there is a reason we recommend no aspirin or ibuprofen two weeks before surgery, or even injections--the risks of even minor bleeding interfering with a good result, or causing an undesirable outcome such as yours, is just too great!
But now, 15 months later, there is no Juvederm present any more, and hyaluronidase injection is not likely to be helpful, and could conceivably cause another small hematoma and permanent lump. So what needs to be done needs to be both careful and conservatively effective.
I would suggest steroid injection to break down and reduce the scar tissue that is causing your lip bulk. Start conservative so a "dent" is not created, and wait two months between injections until you reach proper strength to cause a gentle and mild reduction in the scar tissue. It may take 2 or 3 steroid injections to reach an effective response, but the only other option, and one likely to cause as much scar as it removes, is surgical excision. Too drastic, IMHO, unless all else fails.
Choosing a surgeon to infiltrate lips or face with juvederm requires investigating the credentials of the surgeon
Choosing a surgeon to infiltrate lips or face with juvederm requires investigating the credentials of the surgeon. This shoudl be done in addition to interviewing the surgeon and looking at before and after pictures.
You might also like...
What to do about Juvederm in lips 15 months later
It is possible that the lump in the left upper lip is excess Juvederm but it also looks like a hematoma in the after photos. If it is still present after 15 months, which is fairly unusual with Juvederm in the lips, then an injection of a small amount of hyaluronidase will help dissolve it.
Also, two syringes of Juvederm in the lips is quite a bit. I always start with one, and have not had to use more than that in one injection session.
If the lump is juvederm, hyaluronidase will melt it pretty quickly. Go back to the doctor or another one and investigate this option.
I'm sorry you've had such a bad experience with Juvederm - it really is a great product. At 15 mo it should be dissolved. However, there is a medicine that can dissolve it. I'd recommend seeing a plastic surgeon to examine you and figure out if there is still product there or if it is something else.
Dr. Cat Begovic M.D.
Juvederm in lips
I agree with much of what the others have said. Would use hyaluronidase. If not successful after that would suggest having an experienced cosmetic dermatologist evaluate this and decide whether some intralesional steroids might help.
Juviderm and lip problems.
Lumpiness after Juvederm injection
I agree with the others, that Hyaluronidase would be the first thing to consider. While it is unusual for Juvederm to persist for 15 months, it can occur, especially if the material is not well distributed in tissue. From your pictures, it also looks like you previously had a deep bruise or hematoma. When hematomas heal, there can be associated scarring, which is another possibility.
Juvederm in the lips
In most people, by about 15 months post procedure, most of the Juvederm should be gone. But it can persist in some people and you are probably one of those people. I would injected the upper lip with Hyaluronidase. Also, your doctor can take a warm compress, put it on the area for about 30 minutes and then message the area firmly. This technique usually works a week or two after the procedure but it would not hurt trying. I would have your physician do it in the office. Dr. Behnam
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.